|Appears in Collections:||Computing Science and Mathematics Journal Articles|
|Peer Review Status:||Refereed|
|Title:||Boundary perturbations and steady states of structured populations|
Farkas, Jozsef Zoltan
|Keywords:||spectral theory of positive operators|
|Citation:||Calsina A & Farkas JZ (2019) Boundary perturbations and steady states of structured populations. Discrete and Continuous Dynamical Systems - Series B, 24 (12), pp. 6675-6691. https://doi.org/10.3934/dcdsb.2019162|
|Abstract:||In this work we establish conditions which guarantee the existence of (strictly) positive steady states of a nonlinear structured population model. In our framework, the steady state formulation amounts to recasting the nonlinear problem as a family of eigenvalue problems, combined with a fixed point problem. Amongst other things, our formulation requires us to control the growth behaviour of the spectral bound of a family of linear operators along positive rays. For the specific class of model we consider here this presents a considerable challenge. We are going to show that the spectral bound of the family of operators, arising from the steady state formulation, can be controlled by perturbations in the domain of the generators (only). These new boundary perturbation results are particularly important for models exhibiting fertility controlled dynamics. As an important by-product of the application of the boundary perturbation results we employ here, we recover (using a recent theorem by H. R. Thieme) the familiar net reproduction number (or function) for models with single state at birth, which include for example the classic McKendrick (linear) and Gurtin-McCamy (non-linear) age-structured models.|
|Rights:||This item has been embargoed for a period. During the embargo please use the Request a Copy feature at the foot of the Repository record to request a copy directly from the author. You can only request a copy if you wish to use this work for your own research or private study. This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Discrete and Continuous Dynamical Systems - Series B following peer review. The definitive publisher-authenticated version Calsina A & Farkas JZ (2019) Boundary perturbations and steady states of structured populations. Discrete and Continuous Dynamical Systems - Series B, 24 (12), pp. 6675-6691. is available online at: https://doi.org/10.3934/dcdsb.2019162|
|Boundary-DCDS-B-Revision-3April2019.pdf||Fulltext - Accepted Version||379.33 kB||Adobe PDF||View/Open|
This item is protected by original copyright
Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.
If you believe that any material held in STORRE infringes copyright, please contact firstname.lastname@example.org providing details and we will remove the Work from public display in STORRE and investigate your claim.